Hail, Uintah
- When
- September 15, 3:55 PM MST to 4:12 PM MST
- Where
- Uintah County, Ft Duchesne
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.283, -109.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 15, 1:47 PM MST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 247 PM MDT FRI SEP 15 2006 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM MDT FOR EASTERN UTAH FROM MONTICELLO NORTHWARD... CORRECTION FOR TIME PERIODS. .TONIGHT THROUGH SATURDAY NIGHT...MANY INGREDIENTS COMING TOGETHER THIS AFTERNOON AND EVENING. A STRONG SHORTWAVE TROUGH IS PROJECTED TO ROTATE THROUGH CENTRAL UT ABOUT 00-03Z WITH A 120 KT JET NOSING IN BEHIND IT. GREAT UPPER DIVERGENCE AND 35-40 KTS OF VERTICAL SPEED SHEAR AND 2000 J/KG OF CAPE OVER THE AREA AHEAD OF THE APPROACHING TROUGH. THE POTENTIAL FOR SEVERE TSTMS WITH LARGE HAIL AND STRONG WINDS IS HIGH...THUS THE SVR TSTM WATCH UNTIL 02Z. THE TROUGH AND COLD FRONT PUSH THROUGH THE AREA TONIGHT AND SAT MORNING. MUCH COOLER AIR WILL ADVECT IN. AFTER MIDNIGHT SNOW ACCUMULATIONS SHOULD INCREASE IN THE EASTERN UINTA MOUNTAINS... ESPECIALLY...AND THE REST OF THE WESTERN CO AND EASTERN UT MOUNTAINS. ITS POSSIBLE A SNOW ADVY WILL BE NEEDED FOR THE EASTERN UINTA MTS LATE TONIGHT FOR THIS FIRST STORM. RIGHT NOW THE ACCUMULATIONS OVER AN INCH APPEAR WILL BE OVER A SMALL AREAL COVERAGE. SATURDAY AND SAT NGT WILL BRING IN DRIER WESTERLY FLOW WITH SLOWLY RECOVERING TEMPERATURE. LOW POPS WILL PERSIST OVER THE NORTH WHICH WILL REMAIN UNDER SOME REMNANT MOISTURE. .LONG-TERM (SUNDAY THROUGH FRIDAY)...MODEL DRYING TREND CONTINUES AND BY SUN ONLY A FEW SHOWERS WILL LINGER OVER THE NORTHERN MOUNTAINS NEAR THE DIVIDE. THESE SHOULD END BY THE EVENING SO REMOVED ALL POPS FROM SUN NIGHT. LOW TEMPS ARE THE MAIN FEATURE OF INTEREST AS MOST MOUNTAINS AND SOME VALLEYS MAY DROP BELOW FREEZING...AND FREEZE WARNING MAY BE NEEDED. WARMING TREND BEGINS ON MON...HOWEVER I LOWERED TEMPS MON AND TUE FROM PREVIOUS FORECAST. WITH CLEAR NIGHTS LOW TEMPS WILL REMAIN PRETTY COOL SO WARMING WILL BE DELAYED A LITTLE. LATER IN THE PERIOD...THE GFS CONTINUES TO HAVE CONSISTENCY PROBLEMS. MORE THAN ONE RUN INDICATES A SHORTWAVE ON WED WILL BRUSH THE NORTH. THEN...BY THU AND FRI THE 06Z MODEL WAS WILDLY DIVERGENT FROM THE 00Z RUNS...BUT THE 12Z RUN SWUNG BACK TO THE PREVIOUS SOLUTION OF A TROUGH FORMING TO OUR WEST ON THU...AND CUTTING OFF A LOW OVER SOUTHERN CA ON FRI. THE 00Z EC ALSO SUPPORTS THIS SOLUTION SO MAYBE AGREEMENT WILL CONTINUE TO INCREASE. IN THIS SCENARIO...HAVE TRENDED POPS UPWARDS ON THU DUE TO A MOIST AND UNSTABLE SOUTHWEST FLOW. HOWEVER UNCERTAINTY STILL HIGH SO HAVE KEPT THE POPS LOW. THEN DRIER CONDITIONS FOLLOW ON FRI AS WE SIT BETWEEN THE BEST ENERGY. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...SEVERE THUNDERSTORM WATCH FOR EASTERN UTAH FROM MONTICELLO NORTHWARD...UNTIL 8 PM MDT. CJC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 115 PM MDT FRI SEP 15 2006 COZ001>014-017>023-UTZ022>025-027>029-161300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 115 PM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR EASTERN UTAH NORTH OF MONTICELLO... .DAY ONE...REST OF TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN UTAH AND WESTERN COLORADO THROUGH TONIGHT. MANY OF THESE STORMS WILL BE STRONG...AND A FEW THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. IN ADDITION TO THE THUNDERSTORMS...STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SATURDAY...LIGHT ACCUMULATION OF SNOW WILL BE POSSIBLE IN THE MORNING OVER THE ELKHEAD MOUNTAINS...PARK AND GORE RANGE OF NORTHWEST COLORADO...AND THE EASTERN UINTA MOUNTAINS IN UTAH. SNOWFALL ACCUMULATIONS MAY RANGE OF 1 TO 3 INCHES ABOVE 9000 FEET. SUNDAY AND MONDAY...TEMPERATURES WILL FALL BELOW FREEZING SUNDAY AND MONDAY MORNING IN THE MOUNTAINS AND HIGH VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. CJC
The Grand Junction radar (KGJX), 195 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533744.